MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-0045
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp device was inserted into the right femoral artery in a 77-year-old male patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs).The patient's clinical presentation was society for cardiovascular angiography & intervention (scai) stage d shock, on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The patient's comorbidities are unknown.On day one of support, upon arrival to the intensive care unit (icu), there was a hematoma noted in bilateral groins.Manual pressure was held, which resolved the issue.The patient received brilinta 180mg for the procedure.The activated clotting time (act) was 289.The patient was hemodynamically stable with a blood pressure of 109/56.On day 3 of support, there was reported gastrointestinal (gi) bleeding, which required the device to be removed.While on support, the impella functioned as intended at performance (p) level p-6 at 2.6l/min with d5w sodium bicarbonate in the purge solution.Bleeding can be attributed to the anticoagulant and antiplatelet therapy required for the treatment of acute myocardial infarction and cardiogenic shock, including the administration of brilinta and the elevated activated clotting time (act) of 289.The reported access-site hematomas further indicate an increased bleeding risk.No device malfunction was reported.The post-procedure outcome is survived at explant.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Danvers
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50074709
Report Number1220648-2026-11022
Device Sequence Number10219418
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)270731(10)2026761604
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0048-0045
Device Lot Number2026761604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer09/11/2026
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight169 LB
Patient RaceAsian